Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Oct 9, 2021, 3:37 PM EDT. It took effect at Oct 10, 2021, 10:00 AM EDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2021, 3:37 PM EDT (19:37 UTC)
- In effect from
- Oct 10, 2021, 10:00 AM EDT
- Expired
- Oct 12, 2021, 11:00 AM EDT
- In force
- 49 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
181 WHUS73 KDTX 091937 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 337 PM EDT Sat Oct 9 2021 LHZ421-441-442-100815- /O.NEW.KDTX.SC.Y.0060.211010T1400Z-211011T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 337 PM EDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM EDT MONDAY... * WHAT...Expect sustained winds up to 17 knots from the south with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 1 PM EDT Sunday with the largest waves expected around 3 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
484 WHUS73 KDTX 100739 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 339 AM EDT Sun Oct 10 2021 LHZ421-441-442-101945- /O.CON.KDTX.SC.Y.0060.211010T1400Z-211011T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 339 AM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT MONDAY... * WHAT...Expect sustained winds up to 18 knots from the south with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 2 PM EDT Sunday with the largest waves expected around 12 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
835 WHUS73 KDTX 101933 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 333 PM EDT Sun Oct 10 2021 LHZ421-441-442-110815- /O.CON.KDTX.SC.Y.0060.000000T0000Z-211011T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 333 PM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WHAT...Expect sustained winds up to 17 knots from the south with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 5 PM EDT Sunday with the largest waves expected around 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
855 WHUS73 KDTX 110723 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 323 AM EDT Mon Oct 11 2021 LHZ421-110830- /O.CAN.KDTX.SC.Y.0060.000000T0000Z-211011T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 323 AM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... South winds will gust to 15 to 20 knots with waves gemerally in the 1 to 3 foot range. $$ LHZ441-442-112000- /O.EXT.KDTX.SC.Y.0060.000000T0000Z-211012T1500Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- 323 AM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Expect sustained winds up to 18 knots from the south with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 2 PM EDT Monday with the largest waves expected around 12 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
451 WHUS73 KDTX 111939 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 339 PM EDT Mon Oct 11 2021 LHZ441-442-120830- /O.CON.KDTX.SC.Y.0060.000000T0000Z-211012T1500Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- 339 PM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Expect sustained winds up to 18 knots from the south with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 3 PM EDT Monday with the largest waves expected around 12 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
441 WHUS73 KDTX 120712 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 312 AM EDT Tue Oct 12 2021 LHZ441-442-121500- /O.CON.KDTX.SC.Y.0060.000000T0000Z-211012T1500Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- 312 AM EDT Tue Oct 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Expect sustained winds up to 18 knots from the south with gusts up to 24 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 8 AM EDT Tuesday with the largest waves expected around 9 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 3:04 PM EDT, 33 minutes earlier.
Area forecast discussion, Oct 9, 3:04 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
304 PM EDT Sat Oct 9 2021
.DISCUSSION...
The October sun angle looks to be ineffective at mixing out the
boundary layer moisture this afternoon. There will be an overall
light east-southeast gradient through at least the first half of the
night. Nocturnal cooling atop the shallow near surface moist layer
will pose the risk for some fog and/or low cloud redevelopment late
this evening/early overnight before the gradient increases toward
daybreak Sunday.
A low level jet will develop across the southern Plains and mid
Mississippi valley tonight as the upper wave now over MT/WY develops
into a closed circulation over the Dakotas. Although it will weaken,
the low level speed max will lift into Lower Mi Sun morning, driving
a plume of higher low-mid level moisture into Se Mi. This will
arrive within an axis of isentropic ascent in the mid levels,
forecast to traverse Se Mi from SW to NE between 12Z and 18Z Sunday.
Within a system relative framework, model solutions indicate the
ascent to be somewhat weak as it enters Se Mi before increasing as
the main push of forcing enters the thumb region late Sun
morning/early afternoon. Model solutions indicate a respectable
degree of elevated instability along this moist plume with 0-3km MU
CAPE around 1000 J/kg. Even with initial weak forcing, this will
support a period of scattered to numerous coverage of elevated
convection.
A strong capping inversion is then set to overspread Se Mi Sunday
afternoon in the wake of this elevated warm front. The nose of the
warm sector looks to make inroads into the srn half of the forecast
area, with much of the north remaining within some lingering low-mid
clouds as the northward progress of the front slows Sun afternoon.
This will establish a thermal gradient across Se Mi as highs edge
toward 80 in the south but hold near 70 along the Lake Huron
shoreline. The increased gradient flow Sun night will also suppress
nocturnal cooling, making for a relatively warm and humid October
night.
A secondary mid level wave is forecast to race across the southern
Rockies on Sunday and amplify as it lifts into the Mid MS Valley on
Monday, eventually gaining a slight negative tilt as it lifts across
the wrn Great Lakes Mon night. Despite increasing instability
through the day Monday, some degree of capping and the lack of
forcing is likely to keep the bulk of the day Monday dry. Good
southerly flow will drive 925mb temps toward +22C. The gradient will
support breezy conditions with mixing allowing Mon highs to rise
well into the 80s. In fact, record high max temps for Oct 11 (86 at
DTW and 85 at both FNT and MBS) will be at risk of being tied or
broken. Robust large scale ascent associated with the aforementioned
wave will then drive a round of convection Mon night. Se Mi is
currently on the eastern end of the SPC Day 3 slight risk. Deep
layer sheer profiles are more than adequate for severe weather Mon
night. The uncertainty for severe storms at this points involves
whether there will be enough instability to balance the shear
profiles. Given that the better ascent looks to be arriving during
the night, it is possible the instability will not be enough to
support decent updraft strength.
Se Mi will remain close enough to the long wave ridge over the
eastern Conus through the end of next week to sustain relatively
mild temperatures for October through the forecast period. A deep
upper low is forecast to lift into the Dakotas midweek. This system
will drive an occluded front into the Great Lakes region. The
frontal dynamics are expected to weaken as the front shears off away
from the upper low and encounters the ridging over the eastern Great
Lakes Thurs, supporting nothing more than chance type pops attm.
&&
.MARINE...
Marine waters remain dry this evening aside from spotty shower
activity across the Lake Huron basin. Main focus thus turns to low
pressure tracking across the Upper Midwest tomorrow, in which the
tightened pressure gradient and surface warm front track into the
Great Lakes. Wind gusts in the 20-25 kt range appear increasingly
likely along the Lake Huron nearshore waters, while southeasterly
flow has enough of an onshore component to produce waves in the 3-5
ft range throughout much of tomorrow and tomorrow night. Small Craft
Advisories will therefore go into effect from Outer Saginaw Bay to
Port Sanilac tomorrow through Monday morning. Otherwise,
thunderstorm chances are in play both Sunday morning and Monday
evening/overnight before high pressure builds in mid-week.
&&
.PREV DISCUSSION...
Issued at 210 PM EDT Sat Oct 9 2021
AVIATION...
Rather rapid clearing of VLIFR cigs/vsbys during the late morning
hours has transitioned to early afternoon VFR across most sites
(sans MBS). Mix of diurnal cu/strato-cu has thickened outside the
Metro vicinity with upstream obs suggesting somewhat variable cloud
bases and sky fraction for the rest of today. Expect increasing
coverage of borderline MVFR cigs late afternoon given weak
background ascent from periphery of resident upper low and
anomalously saturated low-levels (TEMPO-ed 19-21Z). Chance for
showers has diminished thus pulled mentions from all TAFs, but could
still see a few drops crop up given meager instability aloft. On-
going boundary layer mixing should usher in a slight reduction in
dewpoints into the overnight period, but still plausible for period
of IFR cigs/vsby overnight, especially further north. Reflected this
trend with mention of -DZ for Sunday AM period before better
ridging helps clear clouds into the afternoon.
For DTW...Periods of high-end MVFR possible this afternoon before
bases lift closer to 5000 ft threshold during the evening. A period
of IFR stratus/fog possible Sunday morning.
DTW THRESHOLD PROBABILITIES...
* Low for ceiling and/or visibility below 200 feet and/or 1/2 miles
11-14Z Sunday.
* Medium in ceiling at or below 5000 ft this afternoon, then high
Sunday AM.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 10 AM Sunday to 10 AM EDT Monday for
LHZ421-441-442.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SC
MARINE.......MV
AVIATION.....KK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 9, 4:11 AM EDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 411 AM EDT Sat Oct 9 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-101000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 411 AM EDT Sat Oct 9 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon, then again late tonight. The best chance looks to be north of M-46. Any storms that develop are not expected to be severe but will lead to brief heavy downpours as they track southeast around 10 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms Sunday morning and then again Monday evening-night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-101000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 411 AM EDT Sat Oct 9 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon, then again late tonight. The best chance looks to be over Lake Huron. Any storms that develop are not expected to be severe but will lead to brief heavy downpours as they track southeast around 10 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms Sunday morning and then again Monday evening-night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
In the hours before
Local storm report, Oct 9, 10:25 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1025 AM EDT SAT OCT 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 8 S MIDLAND 43.51N 84.23W
10/09/2021 M2.79 INCH MIDLAND MI TRAINED SPOTTER
STORM TOTAL RAINFALL SINCE EARLY FRIDAY MORNING.
&&
AANearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.